Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Charleston, SC

June 23, 2011

NWS Charleston, SC issued this small craft advisory at Jun 23, 2011, 9:33 AM EDT. It took effect at Jun 23, 2011, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 9:33 AM EDT (13:33 UTC)
In effect from
Jun 23, 2011, 2:00 PM EDT
Expired
Jun 23, 2011, 8:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WHUS72 KCHS 231333
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
933 AM EDT THU JUN 23 2011

AMZ330-232145-
/O.NEW.KCHS.SC.Y.0041.110623T1800Z-110624T0000Z/
CHARLESTON HARBOR-
933 AM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-374-231800-
/O.NEW.KCHS.MS.Y.0004.110623T1333Z-110623T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
933 AM EDT THU JUN 23 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE
SMOKE ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* DENSE SMOKE: DENSE SMOKE WILL CONTINUE ACROSS THE COASTAL WATERS
  OF NORTH COASTAL GEORGIA EXTENDING OUT TO 60 NM THROUGH EARLY
  AFTERNOON.

* IMPACTS: VISIBILITIES OF 1/2 NM OR LESS CAN BE EXPECTED AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE SMOKE ADVISORY MEANS FIRES WILL CREATE SMOKE...LIMITING
VISIBILITIES. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. USE
FOG HORNS TO SIGNAL YOUR LOCATION IF NECESSARY.

&&

$$
2 follow-up statements
822 
WHUS72 KCHS 231633
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 PM EDT THU JUN 23 2011

AMZ354-374-231745-
/O.CAN.KCHS.MS.Y.0004.000000T0000Z-110623T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1233 PM EDT THU JUN 23 2011

...DENSE SMOKE ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
DENSE SMOKE ADVISORY. 

$$

AMZ330-240000-
/O.CON.KCHS.SC.Y.0041.110623T1800Z-110624T0000Z/
CHARLESTON HARBOR-
1233 PM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
808 
WHUS72 KCHS 231927
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU JUN 23 2011

AMZ330-240000-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-110624T0000Z/
CHARLESTON HARBOR-
327 PM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 7:48 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 7:48 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
748 AM EDT THU JUN 23 2011

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MADE SOME TWEAKS TO THE GRIDDED FORECAST BUT OVERALL NO MAJOR
CHANGES WITH THE 730 AM UPDATE.

ANOTHER WELL ABOVE NORMAL DAY AS FAR AS TEMPERATURES ARE
CONCERNED. UPPER- LEVEL HIGH PRESSURE CENTERED SOUTH OF THE AREA
WILL WEAKEN AS AN UPPER TROUGH OF LOW PRESSURE MOVES EAST FROM THE
MISSISSIPPI VALLEY REGION EXTENDING INTO THE NORTHWESTERN GULF OF
MEXICO. PLENTY OF CONVECTION EXPECTED TO BE ONGOING WELL WEST OF
THE AREA IN THE MORNING AHEAD OF A SURFACE COLD/STATIONARY FRONT.
AS THIS ACTIVITY PROGRESSES EAST AND COMBINES WITH ACTIVITY FIRING
ALONG THE ATLANTIC SEA BREEZE...FEEL THERE IS A PRETTY GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON.

OFFSHORE FLOW AHEAD OF A LEE-SIDE TROUGH OF LOW PRESSURE
INLAND...ALONG WITH A GOOD AMOUNT OF INSOLATION...SHOULD BOOST
TEMPERATURES INTO THE MID TO UPPER 90S. DEWPOINTS AROUND 70 INLAND
AND LOWER TO MID 70S CLOSER TO THE COAST DURING PEAK HEATING
SHOULD PUSH HEAT INDICES TO AT LEAST 100 DEGREES FOR MOST
LOCALES...EVEN ABOVE 105 DEGREES ACROSS THE CHARLESTON TRI-COUNTY
AREA AND DOWN THE SC COAST TOWARD BEAUFORT. THUS...HAVE RAISED A
HEAT ADVISORY FOR THESE LOCALES. COULD EVEN SEE SOME HEAT INDICES
EXCEED 105 DEGREES FARTHER SOUTH INTO NORTH COASTAL GEORGIA BUT
CONFIDENCE IS LOWER HERE SO NO ADVISORY NEEDED AT THIS POINT.

WILL CONTINUE TO DEAL WITH SMOKE FROM THE GA/FL WILDFIRES.
VISIBILITIES SHOULD IMPROVE AFTER SUNRISE BUT COULD LOWER AGAIN
NEAR THE COAST LATE BEHIND THE SEA BREEZE AS IT PUSHES INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...CONVECTION SHOULD LINGER INTO THE EVENING...AND POSSIBLY
LONGER NEAR THE COAST...UNTIL THE DEEPER MOISTURE SHIFTS OFFSHORE.
LOWS WILL REMAIN ABOVE NORMAL...IN THE LOWER TO MID 70S INLAND.

FRIDAY THROUGH SUNDAY...RAIN CHANCES FRIDAY THROUGH SATURDAY ARE
QUESTIONABLE DUE TO A SHORTWAVE PUSHING OFF THE COAST FRIDAY
MORNING AND CONSIDERABLE NEGATIVE VORTICITY ADVECTION IN ITS WAKE.
ADDITIONALLY...850 MB FLOW WILL BE OUT OF THE WEST AT ABOUT 20 KT
TO START THE PERIOD...SLOWING TO AROUND 10 KT LATE SATURDAY. THIS
IS CERTAINLY NOT A CONDUCIVE PATTERN FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS. WE PARED POPS BACK TO SLIGHT CHANCE AND ONLY IN THE
FAVORED SEABREEZE CORRIDOR. THE 500 MB FLOW TURNS MORE NORTH-
NORTHWESTERLY ON SUNDAY WHICH IS A BIT MORE FAVORABLE FOR
SHORTWAVE ENERGY TO DRIVE CONVECTIVE CLUSTERS INTO THE REGION FROM
THE NW DURING THE DAY. HOWEVER THERE IS LITTLE TO HANG ONE/S HAT
ON AT THIS POINT SO WE ARE ONLY CARRYING SLIGHT CHANCE POPS. HIGH
TEMPS WILL REMAIN IN THE LOWER TO MIDDLE 90S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
BERMUDA HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
DURING THE PERIOD. ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY ALONG THE
SEABREEZE AS IT SLOWLY MARCHES INLAND. TEMPS WILL REMAIN ABOVE
NORMAL BUT MAINLY IN THE LOW TO MID 90S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
OCCASIONAL MVFR VSBYS WILL IMPACT THE TERMINALS THIS MORNING FROM
THE SMOKE ORIGINATING FROM THE LARGE WILDFIRES IN GA AND
FL...ESPECIALLY AT KSAV. OTHERWISE...LATE AFTERNOON/EARLY EVE
CONVECTION COULD IMPACT THE TERMS. CB GROUPS WILL HANDLE THIS
THREAT FOR NOW AS TIMING/LOCATION OF SHOWERS AND TSTMS ARE A BIT
UNCERTAIN. WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON...ESPECIALLY
AT KCHS...MAYBE AS HIGH AS 20 KT WITH SOME PINCHING OF THE
GRADIENT AND ENHANCEMENT FROM THE SEA BREEZE. WILL LIKELY DEAL
WITH ADDITIONAL REDUCTIONS IN VSBY FROM SMOKE AGAIN TONIGHT.

EXTENDED OUTLOOK...LOWERED VSBYS WILL CONTINUE TO OCCUR AT TIMES
AS A RESULT OF SMOKE FROM GA/FL WILDFIRES. OTHERWISE...NO
SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
TODAY AND TONIGHT...S/SW FLOW WILL REMAIN IN PLACE BETWEEN HIGH
PRESSURE TO THE E AND LOW PRESSURE INLAND. CONDS COULD FLIRT WITH
ADVISORY CRITERIA AT TIMES BUT NOT ADVISORY WORTHY AT THIS POINT.
WILDFIRE SMOKE WILL CONTINUE TO AFFECT THE WATERS...WITH VISIBILITIES
OCCASIONALLY DOWN TO 3 NM OR LESS.

FRIDAY THROUGH TUESDAY...BERMUDA HIGH PRESSURE WILL REMAIN IN
PLACE THROUGH THE PERIOD. S/SW FLOW WILL DOMINATE WITH NIGHTTIME
SURGES ACROSS THE NEARSHORE WATERS AND AFTERNOON/EARLY EVENING
SURGES ALONG THE COASTLINE ASSOCIATED WITH THE SEABREEZE. NO
SIGNIFICANT CONCERNS IN THE MARINE FORECAST.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY JUNE 23...
KCHS...100/1944
KCHL...101/1944
KSAV...102/1981

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     SCZ044-045-048>050-052.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 23, 3:53 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 AM EDT THU JUN 23 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-
043-047-051-241115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-COASTAL JASPER-
353 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ044-045-048>050-052-241115-
DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
TIDAL BERKELEY-
353 AM EDT THU JUN 23 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 6:12 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 AM EDT THU JUN 23 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-232000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
612 AM EDT THU JUN 23 2011

...SMOKE FROM DISTANT WILDFIRES WILL IMPACT SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA TODAY...

SURFACE OBSERVATIONS AND EXPECTED WIND DIRECTIONS INDICATE THAT
SMOKE BEING GENERATED FROM WILDFIRES ACROSS SOUTHERN GEORGIA AND
NORTHERN FLORIDA WILL CONTINUE TO IMPACT THE AREA TODAY. VISIBILITIES
WILL GENERALLY FALL NO LOWER THAN 3 MILES...BUT WILL BE REDUCED
TO LESS THAN 1 MILE AT TIMES IN A FEW PLACES...MAINLY SOUTH OF
INTERSTATE 16 IN GEORGIA WHICH IS CLOSER TO THE SMOKE SOURCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS..

PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY...AND ARE URGED TO DRIVE WITH
EXTREME CARE.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:23 AM EDTHeat AdvisoryCHS15 hr
Jun 23, 9:31 AM EDTDense Smoke AdvisoryCHS3 hr
Jun 23, 9:33 AM EDTMarine Dense Smoke AdvisoryCHS3 hr
Jun 23, 3:57 PM EDTSpecial Weather StatementCHSChatham33 min
Jun 23, 4:00 PM EDTSpecial Marine WarningCHS37 min
Jun 23, 4:11 PM EDTSpecial Weather StatementCHSMcIntosh34 min
Jun 23, 4:42 PM EDTSpecial Weather StatementCHSLiberty33 min
Jun 23, 4:47 PM EDTSevere Thunderstorm WarningCHSChatham58 min
Jun 23, 4:51 PM EDTSpecial Marine WarningCHS84 min
Jun 23, 4:56 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Tattnall64 min
Jun 23, 5:28 PM EDTSpecial Weather StatementCHSLiberty32 min
Jun 23, 5:42 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham63 min
Jun 23, 6:43 PM EDTSpecial Weather StatementCHSMcIntosh32 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh28 min
Jun 23, 6:54 PM EDTSpecial Marine WarningCHS66 min
Jun 23, 6:57 PM EDTSpecial Marine WarningCHS41 min
Jun 23, 7:04 PM EDTSpecial Weather StatementCHSChatham26 min
Jun 23, 7:41 PM EDTSpecial Marine WarningCHS2 hr
Jun 23, 3:46 PM EDTSpecial Weather StatementCHSBerkeley29 min
Jun 23, 4:04 PM EDTSpecial Weather StatementCHSCharleston26 min
Jun 23, 4:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 23, 5:22 PM EDTSpecial Weather StatementCHSBeaufort23 min
Jun 23, 5:24 PM EDTSpecial Weather StatementCHSCharleston36 min
Jun 23, 5:42 PM EDTSpecial Weather StatementCHSJasper33 min
Jun 23, 5:50 PM EDTSevere Thunderstorm WarningCHSBerkeley40 min
Jun 23, 5:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester, Hampton, Jasper65 min
Jun 23, 6:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Jun 23, 6:35 PM EDTSpecial Weather StatementCHSCharleston25 min
Jun 23, 6:47 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston45 min

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.